It is currently Sep 21, 2017 8:10 am


...

...

Postby cloud antlers » Jun 24, 2011 3:15 pm

...
Last edited by cloud antlers on Feb 17, 2012 12:11 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

...

Postby cloud antlers » Jul 19, 2011 8:55 pm

...
Last edited by cloud antlers on Feb 17, 2012 12:11 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

Re: Getting off Abilify

Postby kimbriel » Jul 21, 2011 3:21 pm

Yay!! In my experience, getting off Abilify, abilified me to go back to work, and have intimate personal relationships again. Congrats!! How are you feeling?
kimbriel
 
Posts: 548
Joined: Oct 12, 2008 12:20 pm

...

Postby cloud antlers » Jul 27, 2011 2:39 am

...
Last edited by cloud antlers on Feb 17, 2012 12:11 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

...

Postby cloud antlers » Sep 09, 2011 4:30 am

...
Last edited by cloud antlers on Feb 17, 2012 1:45 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

Postby cloud antlers » Oct 29, 2011 4:21 am

...
Last edited by cloud antlers on Feb 17, 2012 1:51 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

...

Postby cloud antlers » Jan 07, 2012 2:30 pm

...
Last edited by cloud antlers on Feb 17, 2012 1:53 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

Re: Getting off Abilify

Postby maamyyrä » Jan 07, 2012 2:44 pm

wow. that's very impressive!

how are you doing?
you can't make grass grow more quickly by pulling on it
User avatar
maamyyrä
 
Posts: 8508
Joined: Oct 10, 2010 4:01 am
Location: neither here nor there

...

Postby cloud antlers » Jan 10, 2012 2:36 pm

...
Last edited by cloud antlers on Feb 17, 2012 1:54 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

Re: Getting off Abilify

Postby yellowrose » Jan 10, 2012 3:03 pm

hey cl antlers,

As I am living through massive coffee cravings, how on earth did you get off caffeine?! I feel as if life is not worth living without americanos. I do drink decaff americanos when I can but maybe that is still dehydrating? I don't know.

I am doing strange doll's harm reduction diet at the minute. The thing is I am meant to be quitting bread but this lunch time I couldn't think of anything to eat other than a nice sandwhich. I didnt fancy salad. A sandwhich with bread seemed hearty and filling, salad doesnt seem filling (also the salad from my local shop is rubbish).

I am going to London tomorrow but hopefully in a few days I will go to the Vegan supermarket in the bohemian quarter of town to buy organic vegetables, also there is a polish deli opposite that sells lovely breads and savouries.

peace
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

...

Postby cloud antlers » Jan 16, 2012 7:53 pm

...
Last edited by cloud antlers on Feb 17, 2012 1:55 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

...

Postby cloud antlers » Jan 16, 2012 8:34 pm

...
Last edited by cloud antlers on Feb 17, 2012 1:55 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

...

Postby cloud antlers » Jan 16, 2012 8:37 pm

...
Last edited by cloud antlers on Feb 17, 2012 1:55 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

...

Postby cloud antlers » Feb 13, 2012 9:27 am

...
Last edited by cloud antlers on Feb 17, 2012 2:03 pm, edited 1 time in total.
cloud antlers
 
Posts: 626
Joined: Dec 02, 2008 1:51 am
Location: hamid karzai

Re: Getting off Abilify

Postby silverelf » Feb 13, 2012 12:37 pm

impressive! keep the faith. give up illusions/give up suffering.
Do not spend a lot
of time in an asylum writing cruel poems
if you can help it, one Artaud is enough.
User avatar
silverelf
 
Posts: 4347
Joined: Mar 05, 2006 6:14 pm
Location: headlight on a northbound train

Re: Getting off Abilify

Postby bananasinorbit » Feb 13, 2012 2:09 pm

I took a low dose--5mg--of Abilify for a couple of months and didn't like it. It made it harder for me to sleep and increased my panic attacks. I just stopped taking it one day. I didn't have any withdrawal symptoms and felt better.
bananasinorbit
 
Posts: 96
Joined: Feb 05, 2011 4:52 pm

Re: ...abilify withdrawal

Postby colourfulbutterfly » Jan 16, 2015 8:02 am

Hi, im on 5mg abilify at the moment. I have been taking it for the past 6 months or more. I started tapering the after being on it for 7 years. I was prescribed 15 mg 7 years ago but before that I was on olanzapine, Seroquel, clozapine and others. Anyway I have been tapering for a year now, from 15mg to 10mg to 5mg which is what I am on now. I have been experiencing memory problems, headaches, fatigue, insomnia, anxiety but my memory has been affected. I was told by a doctor when I was abroad on holiday that I have been tapering too fast and making too deep cuts. Why didn't they tell me this in my country??? My psychiatrist is reluctant to reduce the abilify any further. Can somebody tell me if it is ok to cut the tablets??? I have heard that certain tablets cannot be cut because it can make the effects worse. I am thinking of coming off the 5mg. Can anyone tell me of their experience coming off these meds?? Do I have any chance of complete recovery and getting my memory back.

Really worried and need help... have no one to turn to now.
colourfulbutterfly
 
Posts: 3
Joined: Jan 16, 2015 7:21 am

Re: ...abilify withdrawal

Postby ObjectsInMirrors » Jan 17, 2015 4:17 am

colourfulbutterfly wrote:Hi, im on 5mg abilify at the moment. I have been taking it for the past 6 months or more. I started tapering the after being on it for 7 years. I was prescribed 15 mg 7 years ago but before that I was on olanzapine, Seroquel, clozapine and others. Anyway I have been tapering for a year now, from 15mg to 10mg to 5mg which is what I am on now. I have been experiencing memory problems, headaches, fatigue, insomnia, anxiety but my memory has been affected. I was told by a doctor when I was abroad on holiday that I have been tapering too fast and making too deep cuts. Why didn't they tell me this in my country??? My psychiatrist is reluctant to reduce the abilify any further. Can somebody tell me if it is ok to cut the tablets??? I have heard that certain tablets cannot be cut because it can make the effects worse. I am thinking of coming off the 5mg. Can anyone tell me of their experience coming off these meds?? Do I have any chance of complete recovery and getting my memory back.

Really worried and need help... have no one to turn to now.


That's all common in withdrawal and gets better for most people in time, don't worry, you will not feel this bad for ever, this is a common experience in withdrawal.
Yes you are probably tapering too fast and going slowly and steadily (making frequently little tapers instead of occasional big ones) may help greatly reduce your symptoms
Yes, you can cut them as long as they as tablets and not capsules with the little beads inside.
If they are tablets consider using the water titration
the reason you would want to be concerned about cutting tablets if they are "extended release" "time release" or similar, but abilify is not a medication where you have to be worried about that.

here is an article about water titration:
http://beyondmeds.com/2008/05/14/water- ... ithdrawal/
ObjectsInMirrors
 
Posts: 4400
Joined: Jan 19, 2011 8:28 pm

Re: withdrawal from abilify

Postby colourfulbutterfly » Apr 24, 2015 4:27 pm

thank you objectsinmirrors :) , have halved the abilify for the past 3 months so effectively taking 2.5mg.. I still wake up in the middle of the night, I don't know how much I can endure of this.. sometimes having dreadful nightmares..I am frightened of going to sleep as I don't know how I am going to feel when I wake up. Sometimes I am highly emotional and start crying. I live at home, my parents should not have to bear the brunt of this..I am due to take up some intensive studies but so worried I won't be able to concentrate..my memory is awful,,. will there ever be an end to this..my brain feels weak and I cannot hold a thought in my head for very long,,,... it's no use talking to my doctor, she just listens to the other professionals... I was told that abilify is a drug which leaves the body but from what I have read informing myself I realise this may not be true.. really scared. I don't know whether I should just come off the 2.5mg after the course and see how it goes... does anyone know what its like when you come off it completely....

somehow within this pain... I can see a light and renewal again...
colourfulbutterfly
 
Posts: 3
Joined: Jan 16, 2015 7:21 am

Re: ...

Postby yellowrose » Apr 24, 2015 4:42 pm

Hi Colourful butterfly,

I get you on the thing about making med changes and studying. I have been studying Japanese for 4 years and this year might be one of the first times I can afford to study intermediate Japanese at night school but I am also planning a med change and don't want it to affect my studies (the courses only run once a year).

I am also interested in your experiences around abilify as that is something that has been touted as solution to my med side effects.

:)
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

PreviousNext

Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 1 guest

cron